Aug 6, 2002
About a year ago, my partner stopped taking his morning dose of Epivir and Zerit; instead, he took them only in the evening along with Sustiva, effectively cutting out almost half of his treatment. I only recently found this out. He says he did so because the morning dose of Epiver and Zerit made him ill and unable to work. He told me that his doctor said taking just the 150 mg of Epivir and the 40 mg of Zerit each night, along with 600 mg of Sustiva, would be okay. Is this true or just B.S.? I'm trying to get him to find a once-per-day dosage, something he could take as he goes to bed so the side effects will be lessened. Can he do a once-a-day dosage with Zerit, Epivir and Sustiva? Or would he have to change drugs? If so, could you recommend something that could be taken only in the evening? He seems to be in good health. Last time he checked (8 months ago, no less), he had a cd4 count of 400 and an undectable virus load. I'm trying to get him to see his doctor again soon for new blood work. Any help you can provide would be appreciated. Thanks!
| Response from Dr. Boyle
Pretty much, it's BS. Zerit is a twice daily medication until Zerit XR becomes available, which should be in the next year or so. Epivir was recently approved for once daily use, but at 300mg/day. I can't imagine any doctor would recommend taking just half of these medications. At this point, your partner needs to be evaluated regarding his current status and potential resistance. There are many FDA-approved once-daily medications available, including Sustiva/Stocrin, Agenerase with Norvir, Videx, Epivir, and Viread, but whether are not these are appropriate for your partner will depend on his prior treatment and current resistance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Is Tingling In Feet An Acute Symptom Of HIV?
- Do People Get AIDS From Sex With A Prostitute?
- Black Spots After Condom Broke Anal Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Painful Ejaculation After Fisting Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.